Generic expansions of countable models

Barbina, Silvia and Zambella, Domenico (2012). Generic expansions of countable models. Notre Dame Journal of Formal Logic, 53(4) pp. 511–523.

DOI: https://doi.org/10.1215/00294527-1722728

URL: http://projecteuclid.org/euclid.ndjfl/1352383229

Abstract

We compare two different notions of generic expansions of countable saturated structures. One kind of genericity is related to existential closure, another is defined via topological properties and Baire category theory. The second type of genericity was first formulated by Truss for automorphisms. We work with a later generalization, due to Ivanov, to finite tuples of predicates and functions.

Let N,σ be a countable saturated model of some complete theory T, and let (N,σ) denote an expansion of N to the signature L0 which is a model of some universal theory T0. We prove that when all existentially closed models of T0 have the same existential theory, (N,σ) is Truss generic if and only if (N,σ) is an e-atomic model. When T is ω-categorical and T0 has a model companion Tmc, the e-atomic models are simply the atomic models of Tmc.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations